Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 72, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 16, 2020, 10:28 PM EDT. It took effect at Aug 17, 2020, 9:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2020, 10:28 PM EDT (02:28 UTC)
- In effect from
- Aug 17, 2020, 9:00 AM EDT
- Expired
- Aug 18, 2020, 6:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
132 WHUS73 KAPX 170228 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1028 PM EDT Sun Aug 16 2020 LSZ321-322-171030- /O.NEW.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1028 PM EDT Sun Aug 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 6 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From 9 AM Monday to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>348-171030- /O.NEW.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1028 PM EDT Sun Aug 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 9 AM Monday to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
044 WHUS73 KAPX 170735 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 335 AM EDT Mon Aug 17 2020 LMZ342-344-171545- /O.EXA.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 335 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet expected. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay and Sleeping Bear Point to Grand Traverse Light MI. * WHEN...From 9 AM this morning to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-171545- /O.CON.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 335 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 6 feet expected. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From 9 AM this morning to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>348-171545- /O.CON.KAPX.SC.Y.0072.200817T1300Z-200818T1000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 335 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and St Ignace to False Detour Channel. * WHEN...From 9 AM this morning to 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
967 WHUS73 KAPX 171421 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1021 AM EDT Mon Aug 17 2020 LSZ321-322-172200- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1021 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 6 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>348-172200- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1021 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and St Ignace to False Detour Channel. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ342-344-172200- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 1021 AM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay and Sleeping Bear Point to Grand Traverse Light MI. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
600 WHUS73 KAPX 172028 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 428 PM EDT Mon Aug 17 2020 LSZ321-322-180400- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 428 PM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 6 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>348-180400- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 428 PM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 5 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and St Ignace to False Detour Channel. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ342-344-180400- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 428 PM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay and Sleeping Bear Point to Grand Traverse Light MI. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
943 WHUS73 KAPX 180208 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1008 PM EDT Mon Aug 17 2020 LSZ322-180315- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 1008 PM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LSZ321-181000- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1008 PM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest waves around 5 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>348-181000- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1008 PM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest waves around 5 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and St Ignace to False Detour Channel. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ342-344-181000- /O.CON.KAPX.SC.Y.0072.000000T0000Z-200818T1000Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- 1008 PM EDT Mon Aug 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WHAT...Highest waves around 3 feet. * WHERE...Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay and Sleeping Bear Point to Grand Traverse Light MI. * WHEN...Until 6 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 9:17 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 16, 9:17 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 917 PM EDT Sun Aug 16 2020 .UPDATE... Issued at 917 PM EDT Sun Aug 16 2020 Plenty of diurnal convection today over parts of upper MI and northern WI. That generally has been waning this evening, initially as cells tried to cross Lakes MI and Huron, and more recently with loss of diurnal heating. The strongest remaining shower is a bit ne of ISQ, pushing into far western Mack before heading to Lake MI. After that though, it should gradually diminish out over the big lake. Perhaps a few lingering sprinkles could make it to the nw lower MI coastline thru midnight, but nothing more than that. Another shortwave, and associated area of colder cloud tops, is seen over northern Superior and adjoining parts of Ontario. A few showers are also seen, well north of the Keweenaw. Associated cloud cover will reach eastern upper MI after 2 am, and not impossible a few rain drops could come along for the ride (especially into western and central Chippewa Co). No major changes to temps. && .NEAR TERM...(Through Monday) Issued at 325 PM EDT Sun Aug 16 2020 ...Hit and miss showers through Monday... High Impact Weather Potential: Minimal. Pattern Synopsis/Forecast: Larger scale troughing is in place across the western Great Lakes this afternoon with a short-wave impulse/1.5 PV anomaly swinging across Lake Huron. Surface high pressure is upstream through the central and northern Plains with broad W/NW flow across the region. Afternoon heating and cooler air aloft has promoted a fair amount of Cu across the region, particularly across the U.P. and northern Wisconsin...where SPC mesoanalysis page shows a few hundred J/Kg MLCAPE, but surface based CAPE values up over 1000 J/Kg. Have noted a few radar returns across SE Chippewa county in the last hour. Deeper troughing will stick around across the Great Lakes for the next few days anyway. Aforementioned mid level trough axis/short- wave will progress well east of the region tonight. But a second short-wave impulse is slated to dive down through eastern Upper Michigan into Lake Huron on Monday. Primary Forecast Concerns: Minimal. Minor shower chances through Monday and cloud cover trends. Details: Still waiting to see what comes of developing convection across the U.P. down through northern Wisconsin. Some showers are developing as anticipated. Still uncertain if there will be enough instability to support deep convection/storms as well (edit: just noted a few in cloud strikes on our lightning plots). Remnant convection and associated cloud cover will drift southeastward out of the U.P. and NE Wisconsin and down through northern Lower Michigan through tonight, bringing a mix of clear to partly cloudy skies, and possibly a few spotty showers. On Monday, second short-wave impulse and reinforcing push of cooler air aloft will dig down through eastern Upper Michigan during the morning and into NE Lower/Lake Huron through the afternoon, accompanied a low level trough/boundary sliding down through the region. With daytime heating, this will bring another chance for showers to bubble up...this time primarily across the E/SE part of northern Lower Michigan along the advancing short- wave and trough axis. Temperatures will run a touch cooler Monday, a few degrees below normal highs for mid August. && .SHORT TERM...(Monday night through Wednesday) Issued at 325 PM EDT Sun Aug 16 2020 High impact weather potential: None Pattern synopsis/forecast: Surface high pressure building in and the lack of moisture will provide for precipitation-free weather Monday night and Tuesday with mostly clear to partly cloudy skies. Although surface high pressure is building overhead...a broad upper level trough will continue to be over the Great Lakes region throughout this forecast period with persistent northwest flow and periods of shortwaves and associated moisture producing chances of showers...especially Wednesday as the deepest moisture advects in on the western periphery of said upper level trough, although chances are only in the 20-30% range. Daytime temperatures will continue to be cooler than normal as the northwesterly winds continue to advect cooler air from Canada...although still reaching into the low to mid 70s. Nighttime lows will be in the upper 40s to mid 50s. Winds will be northwesterly with gusts of 10-15 mph expected during the afternoon hours with boundary layer mixing. .LONG TERM...(Wednesday night through Sunday) Issued at 325 PM EDT Sun Aug 16 2020 High Impact Weather Potential: None Persistent upper-level troughing is expected to continue to encompass the area from the Great Lakes up into Hudson Bay while ridging dominates west of the Mississippi River. Surface high pressure will continue to remain over the region. No "big" systems appear to be in the near future...just small rain and possible thunder chances here and there with shortwaves progressing through the long wave trough...although believe that precipitation-free weather will be the majority. Afternoon highs look to be in the lower 70s through early next week and may not reach back into the 80s until the end of next week/next weekend. Some chillier overnight lows in the mid 40s could bring a slight taste of fall to the area. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 730 PM EDT Sun Aug 16 2020 Fog possible overnight, especially at PLN. Nw winds continue to bring somewhat cooler air to the region. We were still to develop some late day SHRA/TSRA in parts of upper MI and northern WI. These will weaken as they move ese-ward, but a few showers could hold together long enough to reach the vicinity of MBL/TVC/PLN this evening. Otherwise quiet, but may slacken just enough to allow some ground fog to form. PLN is the most likely site for this, and a period of IFR vsbys remains in that TAF. A few showers could develop again on Monday afternoon. Nw winds, breezy again on Monday afternoon. && .MARINE... Issued at 325 PM EDT Sun Aug 16 2020 Some gustiness will remain on the lakes into early evening, although winds/waves should remain below small craft advisory criteria. A bit more northwesterly gustiness anticipated on Monday into Monday evening. Enough so that some small craft advisories will likely be needed on Whitefish Bay/Saint Marys River, as well as a few nearshore zones on northern Lake Huron and Lake Michigan. Winds/waves relax heading into Tuesday. Weather-wise, a few showers and possibly a storm will drift through northern Lakes Huron and Michigan this afternoon/evening. A few more showers are expected down toward Saginaw Bay Monday afternoon. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ NEAR TERM...BA SHORT TERM...TL LONG TERM...TL AVIATION...JZ MARINE...BA
Hazardous weather outlook, Aug 16, 3:40 PM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 340 PM EDT Sun Aug 16 2020 MIZ016>018-020>036-041-042-086>088-095>099-171000- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 340 PM EDT Sun Aug 16 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. A few thunderstorms are possible across eastern Upper Michigan and down into the tip of the mitt and parts of northwest Lower Michigan through this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms across northeast Lower Michigan on Wednesday, and across the entire outlook area Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-171000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 340 PM EDT Sun Aug 16 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. A few thunderstorms are possible over northern Lake Michigan and Lake Huron through this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms on northern Lake Huron on Wednesday, and across the entire outlook area Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Aug 16, 4:40 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Gaylord MI
440 PM EDT Sun Aug 16 2020
MIZ087-088-096-162130-
Southeast Chippewa-Eastern Mackinac-Central Chippewa-
440 PM EDT Sun Aug 16 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHIPPEWA AND
NORTHEASTERN MACKINAC COUNTIES...
At 440 PM EDT, a strong thunderstorm was located near Rudyard, or 21
miles south of Point Iroquois, moving southeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Pickford, Stalwart, Kelden and Kincheloe.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4618 8412 4598 8424 4613 8468 4616 8466
4616 8458 4627 8458
TIME...MOT...LOC 2040Z 293DEG 14KT 4617 8456
ADAMSpecial weather statement, Aug 16, 5:38 PM EDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Gaylord MI
538 PM EDT Sun Aug 16 2020
MIZ086-095-162215-
Western Chippewa-Western Mackinac-
538 PM EDT Sun Aug 16 2020
...A THUNDERSTORM WILL AFFECT WEST CENTRAL CHIPPEWA COUNTY...
At 538 PM EDT, a strong thunderstorm was located near Trout Lake, or
20 miles southeast of Newberry, moving southeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Trout Lake.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4627 8491 4616 8502 4616 8511 4619 8524
4631 8515
TIME...MOT...LOC 2138Z 295DEG 7KT 4624 8511
JZSpecial weather statement, Aug 16, 6:11 PM EDT, 4 hours 17 minutes before
Special Weather Statement National Weather Service Gaylord MI 611 PM EDT Sun Aug 16 2020 MIZ086-096-162245- Western Chippewa-Eastern Mackinac- 611 PM EDT Sun Aug 16 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CHIPPEWA AND NORTH CENTRAL MACKINAC COUNTIES... At 610 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Strongs to East Lake. Movement was east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Trout Lake, Fibre and East Lake. If outdoors, consider seeking shelter inside a building. LAT...LON 4635 8463 4594 8461 4611 8502 4632 8503 TIME...MOT...LOC 2210Z 285DEG 12KT 4629 8495 4614 8494 JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 1:19 PM EDT | Special Weather Statement | APX | Alpena | 56 min |
| Aug 17, 2:11 PM EDT | Special Marine Warning | APX | 80 min | |
| Aug 17, 2:30 PM EDT | Special Weather Statement | APX | Alcona | 30 min |
| Aug 17, 2:42 PM EDT | Special Weather Statement | APX | Oscoda | 48 min |
| Aug 17, 3:30 PM EDT | Special Marine Warning | APX | 60 min | |
| Aug 17, 4:26 PM EDT | Special Weather Statement | APX | Ogemaw | 49 min |
| Aug 17, 5:11 PM EDT | Special Weather Statement | APX | Arenac | 34 min |
| Aug 17, 5:37 PM EDT | Special Weather Statement | APX | Arenac | 23 min |
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.